Alert archive / New York / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 27, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Jul 21, 2010, 3:23 PM EDT for Jefferson County, New York. It was in force for 67 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 21, 2010, 3:23 PM EDT (19:23 UTC)
- Expired
- Jul 21, 2010, 4:30 PM EDT
- In force
- 67 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
County Jefferson County, NY
The radar
The Ft Drum radar (KTYX), 62 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 3:51 PM EDT | TSTM WND DMG | 3 Nw Clayton, NY | NUMEROUS TREES DOWN ON GRINDSTONE ISLAND. ESTIMATED WIND SPEED OF 70 MPH. |
| Jul 21, 4:00 PM EDT | HAIL 1.75 | 1 Sw Clayton, NY | NUMEROUS LARGE TREES DOWN AS WELL |
| Jul 21, 4:05 PM EDT | HAIL 1 | Clayton, NY | 50 TO 60 MPH WINDS AS WELL |
| Jul 21, 4:09 PM EDT | TSTM WND DMG | Orleans, NY | TREES DOWN ON HACK ROAD, REED POINT, STATE ROUTE 12 AND PELO ROAD, AND ROOF BLOWN OFF BUILDINGON SPEEDWAY IN LA FARGEVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 21, 11:27 AM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.4 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 146 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 945 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
252
WUUS51 KBUF 211923
SVRBUF
NYC045-212030-
/O.NEW.KBUF.SV.W.0027.100721T1923Z-100721T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
323 PM EDT WED JUL 21 2010
THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN JEFFERSON COUNTY IN CENTRAL NEW YORK
* UNTIL 430 PM EDT
* AT 320 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 39 MILES NORTHWEST OF
FORT DRUM TO 43 MILES NORTHWEST OF WATERTOWN...AND MOVING EAST
AT 40 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE...
ALEXANDRIA BAY
ANTWERP
CAPE VINCENT
CLAYTON
CALCIUM
CHAUMONT
DEPAUVILLE
FORT DRUM
LA FARGEVILLE
THERESA
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE ARE DANGEROUS STORMS. IF YOU ARE IN THE PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR WESTERN NEW YORK.
&&
LAT...LON 4440 7586 4422 7545 4392 7572 4411 7637
4416 7631 4418 7633 4419 7626 4424 7613
4427 7618 4431 7607 4424 7611 4425 7607
4427 7604 4432 7607 4434 7604 4438 7593
4436 7590
TIME...MOT...LOC 1921Z 289DEG 34KT 4448 7628 4427 7665
$$
ZAFF3 follow-up statements
906
WWUS51 KBUF 211955
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
355 PM EDT WED JUL 21 2010
NYC045-212030-
/O.CON.KBUF.SV.W.0027.000000T0000Z-100721T2030Z/
JEFFERSON NY-
355 PM EDT WED JUL 21 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR NORTHERN JEFFERSON COUNTY...
AT 352 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM ALEXANDRIA BAY TO CAPE
VINCENT...MOVING EAST AT 40 MPH.
SOME LOCATIONS IN THE WARNING INCLUDE...
LA FARGEVILLE
PERCH RIVER
BROWNVILLE
PHILADELPHIA
FORT DRUM
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR WESTERN NEW YORK.
&&
LAT...LON 4440 7586 4422 7545 4392 7572 4411 7637
4416 7631 4418 7633 4419 7626 4424 7613
4427 7618 4431 7607 4424 7611 4425 7607
4427 7604 4432 7607 4434 7604 4438 7593
4436 7590
TIME...MOT...LOC 1954Z 289DEG 34KT 4438 7587 4417 7624
$$
TJP083
WWUS51 KBUF 212011
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
411 PM EDT WED JUL 21 2010
NYC045-212030-
/O.CON.KBUF.SV.W.0027.000000T0000Z-100721T2030Z/
JEFFERSON NY-
411 PM EDT WED JUL 21 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR NORTHERN JEFFERSON COUNTY...
AT 409 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF
80 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10
MILES NORTH OF ANTWERP TO DEPAUVILLE...MOVING EAST AT 40 MPH.
SOME LOCATIONS IN THE WARNING INCLUDE...
BROWNVILLE
PHILADELPHIA
FORT DRUM
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS IN EXCESS OF 80 MPH ARE DANGEROUS...DESTRUCTIVE...AND POSSIBLY
DEADLY. THESE WINDS CAN SNAP AND UPROOT LARGE NUMBERS OF TREES AND
OVERTURN HIGH PROFILE VEHICLES. TAKE SHELTER IN A STURDY BUILDING
NOW!
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR WESTERN NEW YORK.
&&
LAT...LON 4440 7586 4422 7545 4392 7572 4411 7637
4416 7631 4418 7633 4419 7626 4424 7613
4427 7618 4431 7607 4424 7611 4425 7607
4427 7604 4432 7607 4434 7604 4438 7593
4436 7590
TIME...MOT...LOC 2011Z 289DEG 34KT 4432 7566 4412 7603
$$
TJP006
WWUS51 KBUF 212032
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
432 PM EDT WED JUL 21 2010
NYC045-212041-
/O.EXP.KBUF.SV.W.0027.000000T0000Z-100721T2030Z/
JEFFERSON NY-
432 PM EDT WED JUL 21 2010
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN JEFFERSON COUNTY HAS
EXPIRED...
AT 431 PM EDT NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER
SEVERE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
HOWEVER...RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY
WINDS ARE STILL POSSIBLE THROUGH 5 PM EDT FROM THUNDERSTORMS THAT
WILL CONTINUE TO MOVE SOUTHEAST ACROSS THE AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR WESTERN NEW YORK.
LAT...LON 4440 7586 4422 7545 4392 7572 4411 7637
4416 7631 4418 7633 4419 7626 4424 7613
4427 7618 4431 7607 4424 7611 4425 7607
4427 7604 4432 7607 4434 7604 4438 7593
4436 7590
TIME...MOT...LOC 2011Z 289DEG 34KT 4432 7566 4412 7603
$$
TJPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 12:48 PM EDT, 2 hours 35 minutes earlier.
Area forecast discussion, Jul 21, 12:48 PM EDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 1248 PM EDT WED JUL 21 2010 .SYNOPSIS... A NEARLY STATIONARY FRONTAL BOUNDARY STRETCHING FROM THE OHIO VALLEY INTO THE MID ATLANTIC WILL REMAIN IN PLACE AND KEEP A CHANCE OF A SHOWERS AND THUNDERSTORMS THROUGH TONIGHT. AN AREA OF HIGH PRESSURE WILL BRING A DRY AND MOSTLY SUNNY THURSDAY BEFORE THE NEXT CHANCE OF RAIN ARRIVES BY THE END OF THE WEEK AS A WARM FRONT APPROACHES THE REGION FRIDAY. && .NEAR TERM /THROUGH TONIGHT/... MESOSCALE UPDATE... SCATTERED THUNDERSTORMS CONTINUE TO BLOSSOM ACROSS THE AREA EARLY THIS AFTERNOON. IN THE NEAR TERM...EXPECT MOST OF THE DEVELOPMENT TO FOCUS IN THE FINGER LAKES AND CENTRAL NY ALONG AN OLD OUTFLOW/DIFFERENTIAL HEATING BOUNDARY FROM MORNING SHOWERS AND STORMS. ALSO EXPECT CONTINUED DEVELOPMENT ALONG THE NORTHERN LAKE ERIE LAKE BREEZE FROM NIAGARA THROUGH MONROE COUNTIES. LATER THIS AFTERNOON ADDITIONAL DEVELOPMENT ACROSS SOUTHERN ONTARIO PROVINCE SHOULD QUICKLY GROW UPSCALE INTO CLUSTERS OF STORMS OR BOWING LINE SEGMENTS GIVEN FAVORABLE WIND PROFILES AND INSTABILITY...AND INCREASING LARGE SCALE FORCING AS A MID LEVEL SHORTWAVE AND SURFACE FRONT APPROACH THE LOWER LAKES. LOOKING AT THE SEVERE WEATHER PARAMETERS...SURFACE TEMPS ARE CLIMBING INTO THE UPPER 70S TO LOWER 80S WITH SURFACE DEWPOINTS RISING TO AROUND 70F. THIS IS COMBINING WITH FAVORABLY COOL MID LEVEL TEMPS TO ALLOW THE AIRMASS TO BECOMING MODERATELY UNSTABLE WITH SBCAPES APPROACHING 2000J/KG IN AREAS WHERE SOME BREAKS OF SUN HAVE DEVELOPED. AT THE SAME TIME...A STRONG MID/UPPER LEVEL JET STREAK CONTINUES TO PROPAGATE OVER THE AREA...PRODUCING VERY FAVORABLE DEEP LAYER 0-6KM SHEAR OF 50-55 KNOTS. THE FAVORABLE JUXTAPOSITION OF INSTABILITY AND SHEAR WILL CONTINUE TO SUPPORT RAPID STORM ORGANIZATION IN THE MORE VIGOROUS UPDRAFTS THROUGH THE AFTERNOON AND EARLY EVENING. THE CRAVEN/BROOKS SIGNIFICANT PARAMETER CONTINUES TO CLIMB...AGAIN INDICATIVE OF THE FAVORABLE INSTABILITY/SHEAR PROFILES. THE ENVIRONMENT DOES SUPPORT SUPERCELLS WITH MID LEVEL MESOCYCLONES AS RECENTLY SEEN OVER WAYNE COUNTY. THAT SAID...RELATIVELY UNIDIRECTIONAL FLOW FIELD AND WEAK LOW LEVEL 0-1KM SHEAR WILL KEEP THE TORNADO RISK LOW...AND 0-1KM VGP ALSO IS QUITE LOW. SUPERCELL STRUCTURES WITH ROTATION APPEAR MORE LIKELY TO PRODUCE LARGE HAIL AND SWATHS OF WIND DAMAGE. ALSO MAY EVENTUALLY SEE STORMS ORGANIZE INTO SHORT LINE SEGMENTS DURING THE LATE AFTERNOON AND EARLY EVENING AS CONVECTION BECOMES MORE WIDESPREAD AND COMPOSITE OUTFLOW/COLD POOL PROCESSES TAKE OVER AS THE MID LEVEL SHORTWAVE APPROACHES. THESE LINE SEGMENTS WOULD BE CAPABLE OF AN ORGANIZED DAMAGING WIND RISK AS WELL. ALL OF THIS WILL QUICKLY END DURING THE MID EVENING AS A SURFACE COLD FRONT SWEEPS EAST ACROSS THE AREA AND SCOURS OUT DEEPER MOISTURE AND INSTABILITY. && .SHORT TERM /THURSDAY THROUGH SATURDAY NIGHT/... THIS PERIOD WILL START WITH A BREAK IN THE UNSETTLED WX REGIME AS A FAIRLY STRONG RIDGE OF HIGH PRESSURE SETTLES DOWN ACROSS ONTARIO AND THE EASTERN LAKES AND PROVIDES A FINE DAY ON THURSDAY. THERE STILL BE BE REMNANTS OF A TROF AND SHORT WAVE SLIDING SE ACROSS ST LAWR VALLEY IN THE MORNING...SO WILL MAINTAIN SLGT CHC POPS UP THERE...OTHERWISE PLENTY OF SUNSHINE WITH 850 MB TEMPS OF 14C SUPPORTING SEASONABLE LOWER 80S IN THIS NORMALLY WARMEST TIME OF THE YEAR. THEN...PATTERN WILL BECOME QUITE ACTIVE WITH SOME HYDRO AND SEVERE WX CONCERNS ON FRIDAY AND SATURDAY RESPECTIVELY. OVERALL...MODELS NOW IN FAIRLY GOOD AGREEMENT IN PUSHING A WARM FRONT ACROSS THE REGION DURING FRIDAY...THEN SETTLING A WEST-EAST FRONT JUST TO OUR NORTH FRI NT AND MUCH OF SATURDAY BEFORE A SHARP TROF DRAGS A COLD FRONT ACROSS THE REGION SAT NT. WILL BUMP UP TIME A FEW HOURS AND BRING CHC POPS INTO FAR WEST AFTER 09Z FRI...AND HIGH CHC/LOW LIKELY POPS FOR WARM FRONTAL SHOWERS/TSTMS DURING FRIDAY. TOUGH TO GET SPECIFIC YET...DEPENDING ON POSITION OF FRONT...BUT IT DOES APPEAR BEST SHOT OF QPF WILL BE MORNING/MIDDAY WEST AND MIDDAY/AFTERNOON EAST...WITH HIGHER AMTS CLOSER TO LK ONTARIO AND LOWER SRN TIER. PW'S RISE RAPIDLY TO NEAR 2 INCHES SO COPIOUS QPF IS POSSIBLE WITH THE WARM FRONT. THIS BEING SAID...IT MAY BECOME DRY WINDY AND HUMID OVER MUCH OF THE REGION BY LATE AFTERNOON/EVENING FRI. AREA WILL BE IN WARM SECTOR FRI NT WITH DEW PTS RISING TO 70 AND TEMPS HOLDING WELL UP IN THE 70S IN THE TROPICAL AIRMASS. AGAIN...ASSUMING FRONT LIES JUST TO OUR NORTH...ANY PRECIP WILL BE SCATTERED WITH HIGHER POPS FURTHER NORTH. SATURDAY COULD BE A QUITE INTERESTING DAY. IT NOW APPEARS THAT THE STALLED FRONT WILL STAY JUST TO OUR NORTH DURING THE DAY...WHILE A WAVE OF LOW PRESSURE RUNS ALONG IT AND THEN DRAGS A COLD FRONT DOWN SAT EVE/NT. IF THIS PANS OUT...OUR REGION WILL BE IN A SOUPY TROPICAL AIRMASS PER GFS WITH 850 MB TEMPS IN 20-22C RANGE...SUPPORTING U80S/L90S WITH ANY CLEARING AT ALL. WILL TEMPER THIS A BIT THIS FAR OUT BUT IT COULD BE QUITE STEAMY. PW'S RISE TO 2.5 INCHES...ALMOST UNHEARD OF HERE...BUT WE MAY LACK A TRIGGER AT FIRST AS IT WILL BE WARM ALOFT TOO. HOWEVER...AS FRONT APPROACHES LATER IN THE DAY...CONVECTION WILL POP AND SEVERE WX QUITE POSSIBLE. ONE CAVEAT...IF FRONT STALLS A BIT FURTHER SOUTH...LIKE RIGHT OVER OUR CWA...THERE WOULD BE LESS THREAT FOR SEVERE BUT INCREASED THREAT FOR FLOODING AS STORMS WOULD TEND TO "TRAIN". THIS SCENARIO IS LESS LIKELY BUT STILL POSSIBLE. STAY TUNED. FOR NOW WILL GO WITH HIGH CHC POPS ON SATURDAY ALL AREAS...AND CONTINUE SAT NT...GRADUALLY TAPERING OFF LATE FROM NORTHWEST TO SOUTHEAST. && .LONG TERM /SUNDAY THROUGH TUESDAY/... THIS PERIOD CONTINUES TO LOOK SOLID WITH GOOD MODEL CONSENSUS IN BUILDING A LARGE RIDGE OVER THE LOWER LAKES. ONLY QUESTION WOULD BE HOW FAST WE CLEAR OUT ON SUNDAY...EC AND OLDER HPC GRAPHICS A BIT SLOWER SO MAINTAINED CHC POPS SOUTH AND EAST SUNDAY MORNING... OTHERWISE IMPROVEMENT DURING THE DAY. GFS IS SHARPER WITH UPPER TROF OVER EASTERN CANADA AND ASSOCIATED COOL DOWN WITH 850 MB TEMPS DOWN TO 10-12C SO OUR 80 DEG STREAK MAY BE IN JEOPARDY THEN. MON AND TUES LOOK LIKE SUMMER BEAUTIES WITH SUNSHINE AND SEASONABLE TEMPS...NR 80 MONDAY...L-M 80S TUES. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE AFTERNOON AND EARLY EVENING. ANY THUNDERSTORMS WILL BE CAPABLE OF PRODUCING BRIEF IFR CONDITIONS ALONG WITH LARGE HAIL...STRONG WINDS AND LOCALLY EXTREME TURBULENCE. VERY DIFFICULT TO TIME THIS ACTIVITY GIVEN SEVERAL ROUNDS OF SCATTERED STORMS EXPECTED OVER THE NEXT 6-10 HOURS. EXPECT ONE ROUND TO MOVE THROUGH THE KROC AREA THROUGH EARLY AFTERNOON...THEN ALL SITES HAVE THE BEST CHANCES OF CONVECTION DURING THE LATE AFTERNOON AND EVENING AS A COLD FRONT AND MID LEVEL DISTURBANCE APPROACH AND POTENTIALLY PROVIDES SOME MORE WIDESPREAD ORGANIZATION TO STORMS. BY MID EVENING A COLD FRONT WILL SWEEP ACROSS THE AREA AND BRING AN END TO SHOWERS AND THUNDERSTORMS AS A MORE STABLE AIRMASS ARRIVES. AFTER THAT...MAINLY VFR CONDITIONS ARE EXPECTED LATER TONIGHT ALTHOUGH THERE MAY BE A LITTLE VALLEY FOG ACROSS THE SOUTHERN TIER LATE TONIGHT AND EARLY THURSDAY. OUTLOOK... THURSDAY...VFR. FRIDAY AND SATURDAY...VFR/MVFR WITH OCCASIONAL ROUNDS OF SHOWERS AND THUNDERSTORMS. SUNDAY AND MONDAY...MAINLY VFR. && .MARINE... WINDS AND WAVES WILL REMAIN BELOW SMALL CRAFT CRITERIA...BUT IT COULD BECOME QUITE CHOPPY ON NORTHEASTERN LAKE ERIE WITH SOUTHWEST WINDS FRESHENING AHEAD OF A COLD FRONT. FOLLOWING THE COLD FRONT THIS EVENING...WINDS WILL SHIFT TO THE NORTHWEST. THIS MAY BRING A PERIOD OF SMALL CRAFT ADVISORY CONDITIONS TO THE SOUTHEAST SHORE OF LAKE ONTARIO FROM ABOUT ROCHESTER OVER TO MEXICO BAY ON THURSDAY FROM MID MORNING THROUGH THE AFTERNOON. WINDS AND WAVES WILL DIMINISH ON THURSDAY EVENING AND NIGHT AS HIGH PRESSURE BUILDS OVER THE LOWER LAKES. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...WCH NEAR TERM...HITCHCOCK SHORT TERM...SFM LONG TERM...APFFEL/SFM AVIATION...HITCHCOCK MARINE...SFM/WCH
Hazardous weather outlook, Jul 21, 12:27 PM EDT, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 1227 PM EDT WED JUL 21 2010 NYZ001>008-010>014-019>021-085-221630- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 1227 PM EDT WED JUL 21 2010 ...SEVERE THUNDERSTORM WATCH 507 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SCATTERED THUNDERSTORMS WILL CONTINUE THIS AFTERNOON THROUGH EARLY THIS EVENING AS A VERY UNSTABLE AIRMASS COMBINES WITH A FAVORABLE WIND FIELD TO PRODUCE ORGANIZED THUNDERSTORMS. SOME OF THESE STORMS WILL BECOME SEVERE AND BE CAPABLE OF PRODUCING DAMAGING WINDS UP TO 70 MPH AND GOLF BALL SIZED HAIL. THE SEVERE THUNDERSTORM RISK WILL END FROM WEST TO EAST DURING THE MID EVENING AS A COLD FRONT SWEEPS EAST ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED FROM FRIDAY THROUGH SATURDAY NIGHT. THERE IS A CHANCE THAT SOME OF THESE STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. THERE REMAINS A GOOD AMOUNT OF UNCERTAINTY WITH RESPECT TO THE TIMING AND STRENGTH OF THESE ROUNDS OF THUNDERSTORMS. STAY TUNED TO THE NATIONAL WEATHER SERVICE OR OTHER SOURCE OF WEATHER INFORMATION FOR FURTHER DETAILS IN THE COMING DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR THIS AFTERNOON AND EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-221630- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 1227 PM EDT WED JUL 21 2010 ...SEVERE THUNDERSTORM WATCH 507 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SCATTERED THUNDERSTORMS WILL CONTINUE THIS AFTERNOON THROUGH EARLY THIS EVENING AS A VERY UNSTABLE AIRMASS COMBINES WITH A FAVORABLE WIND FIELD TO PRODUCE ORGANIZED THUNDERSTORMS. SOME OF THESE STORMS WILL BECOME SEVERE AND BE CAPABLE OF PRODUCING DAMAGING WINDS UP TO 70 MPH AND GOLF BALL SIZED HAIL. THE SEVERE THUNDERSTORM RISK WILL END FROM WEST TO EAST DURING THE MID EVENING AS A COLD FRONT SWEEPS EAST ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED FROM FRIDAY THROUGH SATURDAY NIGHT. THERE IS A CHANCE THAT SOME OF THESE STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. THERE REMAINS A GOOD AMOUNT OF UNCERTAINTY WITH RESPECT TO THE TIMING AND STRENGTH OF THESE ROUNDS OF THUNDERSTORMS. STAY TUNED TO THE NATIONAL WEATHER SERVICE OR OTHER SOURCE OF WEATHER INFORMATION FOR FURTHER DETAILS IN THE COMING DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR THIS AFTERNOON AND EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF HITCHCOCK
In the hours before
Special weather statement, Jul 21, 1:06 PM EDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 106 PM EDT WED JUL 21 2010 NYZ003-004-211815- MONROE-WAYNE- INCLUDING THE CITIES OF...ROCHESTER...NEWARK 106 PM EDT WED JUL 21 2010 ...THUNDERSTORMS WITH DOWNPOURS CONTINUE ACROSS PORTIONS OF THE COUNTY... AT 1 PM, AN AREA OF SHOWERS AND THUNDERSTORMS CONTINUED OVER NORTHERN MONROE COUNTY, WITH THE LEADING EDGE STRETCHING FROM IRONDEQUOIT BAY TO ROCHESTER TO BRIGHTON. THIS ACTIVITY WAS MOVING TO THE EAST AND SHOULD REACH WEBSTER AND PENFIELD AROUND 120 PM, AND ONTARIO AND WALWORTH AROUND 135 PM. SOME OF THE STORMS CONTAIN DOWNPOURS, GUSTY WIND, FREQUENT LIGHTNING AND HAIL. VISIBILITY MAY REDUCED TO 1/2 MILE OR LESS, AND PONDING OF WATER ON ROADS IS LIKELY. WITH RAINFALL RATES OF UP TO AN INCH PER HOUR POSSIBLE, BE ON THE ALERT FOR POOR DRAINAGE FLOODING IN SOME LOCATIONS.
Local storm report, Jul 21, 1:38 PM EDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
138 PM EDT WED JUL 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0126 PM TSTM WND GST 4 SSW ROCHESTER 43.12N 77.65W
07/21/2010 M61 MPH MONROE NY ASOS
ROCHESTER AIRPORT.
&&
KAPFFELLocal storm report, Jul 21, 2:03 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
203 PM EDT WED JUL 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL NEWARK 43.04N 77.09W
07/21/2010 E0.75 INCH WAYNE NY TRAINED SPOTTER
HAIL LASTED FOR ABOUT 5 MINUTES.
&&
HITCHCOCKSpecial weather statement, Jul 21, 2:08 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 208 PM EDT WED JUL 21 2010 NYZ001-002-010>012-019>021-085-212015- NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...BUFFALO... BATAVIA...WARSAW...JAMESTOWN...OLEAN...WELLSVILLE... ORCHARD PARK...SPRINGVILLE 208 PM EDT WED JUL 21 2010 ...THUNDERSTORMS WILL CONTINUE OVER SOME OF WESTERN NEW YORK... A LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE EAST OF LOCKPORT PASSING TO THE NORTH OF RAPIDS, ALABAMA, AND ELBA AND OVER THE BYRON AREA. WELL TO THE SOUTH OTHER SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE OVER THE PORTVILLE, BOLIVAR, AND WHITESVILLE AREAS OF CATTARAUGUS AND ALLEGANY COUNTIES. MANY OF THESE STORMS WILL PRODUCE TORRENTIAL DOWNPOURS, FREQUENT LIGHTNING, SMALL HAIL, AND STRONG WIND GUSTS. YOU CAN EXPECT VISIBILITY TO BE GREATLY REDUCED, AND WITH RAINFALL RATES OF UP TO AN INCH AND A HALF PER HOUR PONDING ON ROADS IS LIKELY. BE ON THE ALERT FOR THE POSSIBILITY OF POOR DRAINAGE FLOODING IN SOME AREAS.
Special weather statement, Jul 21, 2:22 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 222 PM EDT WED JUL 21 2010 NYZ006>008-212000- OSWEGO-JEFFERSON-LEWIS- INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE 222 PM EDT WED JUL 21 2010 ...STRONG TO SEVERE THUNDERSTORMS LATER THIS AFTERNOON... AT 215 PM SEVERAL STRONG TO SEVERE THUNDERSTORMS WERE PASSING ACROSS SOUTHERN ONTARIO CANADA. THESE STORMS ARE EXPECTED TO CONTINUE THEIR STRENGTH AND CROSS THE EASTERN LAKE ONTARIO REGION INCLUDING THE LAKE ONTARIO SHORELINE NEAR 315 PM NEAR NORTHERN AND WESTERN JEFFERSON AND CLOSER TOWARDS 4 PM TO 5 PM FOR SOUTHERN LEWIS AND EASTERN OSWEGO COUNTY. THESE STORMS HAVE THE POTENTIAL TO PRODUCE STRONG GUSTY WINDS IN EXCESS OF 60 MPH ALONG WITH LARGE HAIL. ANY THUNDERSTORM ALSO HAS THE POTENTIAL TO PRODUCE PONDING OF WATER ON ROAD WAYS...REDUCED VISIBILITIES AND FREQUENT CLOUD TO GROUND LIGHTNING. THESE STORMS ARE EXPECTED TO COME TO AN END MID EVENING. PERSONS ACROSS THE EASTERN LAKE ONTARIO REGION SHOULD PAY CLOSE ATTENTION FOR RAPIDLY CHANGING WEATHER CONDITIONS AND POSSIBLE SEVERE WEATHER WARNINGS. MOVE INDOORS AT THE FIRST SIGN OF THREATENING WEATHER. IF YOU CAN HEAR THUNDER, YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. THOMAS
Special weather statement, Jul 21, 3:08 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
308 PM EDT WED JUL 21 2010
NYZ001-002-011-212115-
NIAGARA-ORLEANS-GENESEE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...BATAVIA
308 PM EDT WED JUL 21 2010
...THUNDERSTORMS WILL CONTINUE...
A LINE OF SHOWERS AND THUNDERSTORMS AROUND 10 MILES WIDE WILL REMAIN
BETWEEN LOCKPORT AND BYRON. THE STORMS HAVE BEEN CONTINUALLY
REGENERATING AND ARE LIKELY TO PRODUCE 2 OR MORE INCHES OF RAIN PER
HOUR AS WELL AS FREQUENT LIGHTNING, SMALL HAIL, AND STRONG WIND
GUSTS OVER EXTREME SOUTHERN ORLEANS COUNTY AND GENESEE COUNTY NORTH
OF ALABAMA AND ELBA. YOU CAN EXPECT VISIBILITY TO BE GREATLY REDUCED
AND PONDING ON ROADS IS LIKELY. BE ON THE ALERT FOR THE POSSIBILITY
OF POOR DRAINAGE FLOODING IN SOME AREAS.The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 8:37 AM EDT | Special Weather Statement | BUF | Livingston | 53 min |
| Jul 21, 8:39 AM EDT | Severe Thunderstorm Warning | BUF | Livingston, Wyoming | 21 min |
| Jul 21, 11:41 AM EDT | Severe Thunderstorm Warning | BUF | Wayne | 64 min |
| Jul 21, 1:14 PM EDT | Areal Flood Advisory | BUF | Monroe | 3 hr |
| Jul 21, 1:19 PM EDT | Small Craft Advisory | BUF | 7 hr | |
| Jul 21, 1:25 PM EDT | Severe Thunderstorm Warning | BUF | Monroe, Ontario, Wayne | 52 min |
| Jul 21, 2:24 PM EDT | Areal Flood Advisory | BUF | Erie, Genesee, Monroe, Niagara, Orleans | 3 hr |
| Jul 21, 2:28 PM EDT | Special Marine Warning | BUF | 92 min | |
| Jul 21, 3:03 PM EDT | Special Marine Warning | BUF | 57 min | |
| Jul 21, 3:11 PM EDT | Special Marine Warning | BUF | 64 min | |
| Jul 21, 4:42 PM EDT | Areal Flood Warning | BUF | Genesee, Monroe | 4 hr |
| Jul 21, 4:48 PM EDT | Special Weather Statement | BUF | Genesee | 57 min |
| Jul 21, 5:01 PM EDT | Special Weather Statement | BUF | Lewis | 59 min |
| Jul 21, 5:04 PM EDT | Severe Thunderstorm Warning | BUF | Jefferson, Lewis | 29 min |
| Jul 21, 5:12 PM EDT | Severe Thunderstorm Warning | BUF | Genesee, Livingston, Monroe | 63 min |
| Jul 21, 5:32 PM EDT | Special Marine Warning | BUF | 88 min | |
| Jul 21, 6:00 PM EDT | Special Marine Warning | BUF | 45 min | |
| Jul 21, 6:12 PM EDT | Severe Thunderstorm Warning | BUF | Jefferson, Lewis | 63 min |
| Jul 21, 6:33 PM EDT | Special Weather Statement | BUF | Oswego | 57 min |
| Jul 21, 6:37 PM EDT | Severe Thunderstorm Warning | BUF | Cayuga, Oswego | 53 min |
| Jul 21, 7:23 PM EDT | Special Weather Statement | BUF | Lewis | 37 min |
| Jul 21, 7:30 PM EDT | Severe Thunderstorm Warning | BUF | Lewis | 14 min |
| Jul 21, 7:40 PM EDT | Special Weather Statement | BUF | Ontario | 65 min |
| Jul 21, 7:46 PM EDT | Special Weather Statement | BUF | Livingston | 59 min |
Nearby
Severe Thunderstorm Warnings in New York, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.